MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAB
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump was exposed to moisture.Troubleshooting for pump exposed to fluid was performed.The customer's blood glucose level was 248 mg/dl at the time of the incident.The customer reported that the type of fluid/moisture exposure to the insulin pump was pool water.The customer also reported that the insulin pump was exposed to fluid in the past with no moisture visible.After exposure to fluid, the customer noticed more or frequent watchdog timeout alarm.Alarm history could not be reviewed due to a keypad anomaly.Troubleshooting for the alarm was performed and its causes were explained.Troubleshooting for button error/keypad anomaly was performed.The customer stated that the buttons were unresponsive.The customer also stated that getting into a pool was the significant event leading to the keypad issues.The time on the clock advanced when monitored for one minute.The customer was advised that the insulin pump needed to be replaced and was advised to discontinue use of the insulin pump and to revert to the backup plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Findings: pump received with blank display followed by an unexpected constant audio tone due to moisture damage at electronic assembly.Also, moisture damage motor during visual inspection.Unable to perform operating currents, self test, unexpected alarm error test, rewind test, basic occlusion test, occlusion test, prime test, excessive no delivery test and displacement test or verify unresponsive button due to blank display.Moisture damage keypad traces during visual inspection.Pump received with minor scratched lcd window, cracked case at the display window corners, cracked lcd window, cracked case at the reservoir tube window corners, cracked belt clip slot and cracked reservoir tube lip.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6804320
Report Number2032227-2017-37957
Device Sequence Number163045
Product Code OYC
UDI-Device Identifier00613994402127
UDI-Public(01)00613994402127
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAB
Device Catalogue NumberMMT-522NAB
Device Lot NumberA5522NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight145